• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Great antidepressant experience then boom gone

O

OkHedgehog272

Member
Joined
Nov 25, 2020
Messages
6
Location
Anlaby UK
Hello everyone,

I finally started taking antidepressants about 8 weeks ago following years of ignoring my depression and neglecting myself generally. I finally reached a place where I just found life too unbearable I guess.


They are called Sertraline.
Everything was going great barring some not so nice side effects in the first 2 weeks.
Just recently I feel like my life has started to come together I would say within 3 weeks of starting I noticed some real positive change.
I can focus on work properly for the first time since work from home started and best of all I again feel joy from creating art which I don't think I have felt since my early 20's.
I even find myself wanting to do things like take care of myself, go on a walk, cook a meal, play a video game. it's like I'm alive again.

But then last week after taking my tablet I felt terribly sick, I've been feeling a lot of numbness and tightness in my gums and tongue, then it became hard to swallow and breath, this persisted for about an hour. I even took a covid test which came back negative - thankfully as my husband is shielding.

I started to put together the pattern as it was not happening every time I took my tablet but the times when I did experience one of these sensations it was about 30 min after taking the tablet. Today was the worst of all and the day it finally clicked. Even now about 10 hours later I still quite numb in my mouth.

I called my GP and we agreed I would come off them immediately and I would need to go to the chemist to get allergy medications.
But she surprised this was happening and so was the pharmacist, it was even difficult to get the Dr appointment as the receptionist said it would have happened sooner if it was an allergy.

I just wonder how common this is if I'm allergic to one kind of tablet will I be allergic to them all.
Are these just side effects?
The coming off the antidepressant feels quite sudden.
Dr said that none of that was important if breathing was a problem - well yeah i agree it can't carry on if it's getting worse.

I'm scared I will lose myself again.
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
5,623
Location
England
I think it is just a side effect and from this one antidepressant. There are some medications that are closely linked and might give you similar side effects, but not many.

I think you need to see your gp and try another different one. Your mood can sink again very quickly, the lower you go, too long down there and it is very hard to get better again, takes a long time.

Don't give up, have another go.

I had a side effect like that from a high dose of olanzapine, but on a lower dose it was ok. Still, better not to let anything serious like that continue so i did come off that medication as soon as i could.

Citalopram and Escitalopram
Fluoxetine
I cannot think of any others at the moment but there are so many
 
O

OkHedgehog272

Member
Joined
Nov 25, 2020
Messages
6
Location
Anlaby UK
Thank you and I hope you're right.

I don't plan to give up, just got to make sure go back to the way I was and I just won't care to help myself anymore. My OH knows to keep an eye on me.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
15,993
Hi Okhedghog272,

I would very much highly recommend Fluxoetine. I have been taking since 2011, not for mental health though, and I have never ever seiriously haven't reacted to Fluxoetine, at all, in that way.

So your best way forward, would be to mention to the chemist, and Dr, about Fluxoetine.


I do hopefully wish you much better.
 
Top